MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR TEMPORARY FIXATION PIN; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR TEMPORARY FIXATION PIN; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48770410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an aviator temporary fixation pin tip fractured intra-operatively.There were no adverse consequences to the patient and the procedure was completed successfully with a less than 5 minute surgical delay.
 
Additional Manufacturer Narrative
Visual inspection was performed.The pin fractured at the threads as reported.Material analysis was performed on a similar complaint: "the fixation pin was found to have fractured via torsional ductile overload.The elemental constituents were consistent with what is specified on the print.No material or manufacturing defects were found." device and complaint history was reviewed and no relevant manufacturing issues or similar complaints were identified.The most likely cause of the reported event, based on the material analysis review, is application of torsional ductile overload by the user during pin removal.
 
Event or Problem Description

Brand Name
AVIATOR TEMPORARY FIXATION PIN
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9921143
Report Number0009617544-2020-00054
Device Sequence Number3436223
Product Code LXH
UDI-Device Identifier07613327273038
UDI-Public07613327273038
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48770410
Device Catalogue Number48770410
Device Lot Number190003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer07/25/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR